MAUDE Adverse Event Report: ZIMMER BIOMET, INC. ARCOS 13X150MM SPL TPR DIST; PROSTHESIS, HIP

ZIMMER BIOMET, INC. ARCOS 13X150MM SPL TPR DIST; PROSTHESIS, HIP
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 08/23/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).G2: foreign: canada.The customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported the patient underwent a hip procedure on an unknown date.Subsequently, the patient underwent a revision due to a fractured stem.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4;g3;h2;h3;h6.H6: component code: mechanical (g04) stem.No product was returned; however, a picture was provided.A visual examination of the provided picture identified that the stem fractured into 3 pieces.The distal stem had bio debris between the vertical ridges of the component.No product was returned; further visual and dimensional evaluations could not be performed.Lot identification is necessary for review of device history records and lot identification was not provided.Reported event is not related to a combination of products; therefore, a compatibility review is not applicable.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: there is a fracture of the femoral implant at the level of the lesser trochanter with varus malalignment and the proximal femoral implant appears loose.Five proximal femoral cerclage wires are intact.There is no acute osseous fracture or dislocation.Thickening of the proximal femoral diaphysis is likely related to a prior chronic healed fracture.A definitive root cause cannot be determined.Based on the medical image review, the complaint is confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional and corrected information.The following sections were updated: b4;d1;d4;d9;d10;g3;h2;h3;h4;h6;h10.The following section was corrected: d4;lot number.D10: cat# 11-301321 lot# 634370 arcos con sz a std 70mm.H6: component code: mechanical (g04) - stem.Product was returned and evaluated.Visual examination of the returned products identified the that cone body was confirmed fractured.The proximal stem was seated in the distal fractured piece of the cone body.The cone body shows indentations and gouges to the neck and head taper.The distal stem was returned in two pieces.The provided x-ray showed that the stem was not fractured and it may have been sectioned during explant.The stem also showed tool marks, indentations, and gouges.No other damage was noted.Review of the device history records identified no deviations or anomalies during manufacturing.The reported products were reviewed for compatibility with no issues noted.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: there was a fracture of the femoral implant at the level of the lesser trochanter with varus malalignment and the proximal femoral implant appeared loose.Five proximal femoral cerclage wires were intact.There was no acute osseous fracture or dislocation.Thickening of the proximal femoral diaphysis is likely related to a prior chronic healed fracture.A definitive root cause cannot be determined.Based on the returned product review and medical image review, the complaint was confirmed.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
ARCOS 13X150MM SPL TPR DIST
Common Device Name
PROSTHESIS, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20211939
Report Number0001825034-2024-02200
Device Sequence Number18093005
Product Code KWA
UDI-Device Identifier00880304480414
UDI-Public(01)00880304480414(17)260212(10)909260
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K090757
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/12/2026
Device Model NumberN/A
Device Catalogue Number11-300813
Device Lot Number909260
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/27/2024
Supplement Date Received by Manufacturer10/31/2024
08/12/2025
Initial Report FDA Received Date09/13/2024
Supplement Report FDA Received Date11/01/2024
08/27/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/12/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale